Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
m16

why isn't it working?! help!

Recommended Posts

So I have been on accutane for 4 and a half months so far, taking 40 mg per day. But the weird thing is that nothing has happened! I barely have any side effects. I just have chapped lips and a dry nose. My face isn't even dry and the only other side effect I had was lower back pain, but it only lasted a few weeks. I went to my dermatologist to change my dosage and now I am taking 80 mg per day (started this a few days ago).

I am worried that accutane won't work for me? Does that ever happen?!

I am also worried because my friend used to be on it and she was only on it for 4 months and her face ended up being perfectly clear! So now I'm not sure!

HELP!

Share this post


Link to post
Share on other sites

Mhm, different things work for different people. Its not all the same.

Since your doing 80mg of Accutane now, you should stay with it a little longer since now its two times more than the old. It is bound to show some changes.

Share this post


Link to post
Share on other sites

I will definitly stay with it for a few more months!

But shouldn't I have noticed at least SOMETHING after 4 months?

Share this post


Link to post
Share on other sites

A treatment takes usually 6 to 8 months with lower doses in the end depending on your age, weight, etc.

Accutane has a 98% of working for everyone, so your chances are pretty high. Some people started to see changes on their 6th month.

Share this post


Link to post
Share on other sites

okay well I am 17 years old, female, and 125 pounds.

I am not sure how that would all work out, but hopefully I will see something after 8 months!

were you ever on accutane?

Share this post


Link to post
Share on other sites

like timothy said above, it works differently for everyone. i'm in my third month of accutane. i was clear within the first week, and then all through months 1 and 2...then month 3 hit and my face became a disaster again. not cystic like before, but i got some pretty bad breakouts.

you just have to stick with it and see the course through to the end. just let the medication do its job. slowly, but surely, it will.

good luck!

Share this post


Link to post
Share on other sites

What is a good high fat meal to take it with? I am too scard to take it with milk because of the hormones might make me break out worse!

Share this post


Link to post
Share on other sites
What is a good high fat meal to take it with? I am too scard to take it with milk because of the hormones might make me break out worse!

I don't know lols. I eat a lot of Frozen Salisbury Streak meals that i microwave for 6 minutes. It's pretty fatty lol's. I only weigh 155 though :]

Just make sure you exercise a lot at 24 Hour fitness like me. :dance:

like timothy said above, it works differently for everyone. i'm in my third month of accutane. i was clear within the first week, and then all through months 1 and 2...then month 3 hit and my face became a disaster again. not cystic like before, but i got some pretty bad breakouts.

you just have to stick with it and see the course through to the end. just let the medication do its job. slowly, but surely, it will.

good luck!

Im sorry to hear it came back a little on the 3rd month.

Share this post


Link to post
Share on other sites
Are you taking the Accutane with a fatty meal? If not, it's not being absorbed.

Ok correct me if I'm wrong but, it will absorb just not as well. Also fatty meals are usually going to be higher in cholesterol and the doc will pull one off the meds if those number are too high. Why not just take your pills with Salmon oil? High GOOD fats and no need for food.

Share this post


Link to post
Share on other sites

have patience, im on day 10 lol but im leeting the medicine do its job. no major effects either. i must admit i'd be freaking out too if i was in my 3rd month and no results. but have patience the medicine should work.

Share this post


Link to post
Share on other sites
Are you taking the Accutane with a fatty meal? If not, it's not being absorbed.

Ok correct me if I'm wrong but, it will absorb just not as well. Also fatty meals are usually going to be higher in cholesterol and the doc will pull one off the meds if those number are too high. Why not just take your pills with Salmon oil? High GOOD fats and no need for food.

Line 74 in the following link: http://www.rocheusa.com/products/accutane/pi.pdf Absorption is DOUBLED with a high fat meal.

Share this post


Link to post
Share on other sites

I also would think it has something to do with fat...

I did my first course at 18(I think), and was on a strict diet at the time(absolutely no sugar, no fat...only a stupid powder) and I experiences no side effects really....my skin was maybe slightly drier

I always thought ''Shit!Even accutane didn't work for me!''(and i didn'T have severe acne!)

My doc offered me to do a second course, I was sceptic, since it had no effect on my at all the first time...but let me tell you, this time i'm having almost all the side effects! (breakout, extremely dry lips, dry skin, back and joint pains, fatigue,etc)But I am taking it after eating olive oil or peanut butter.

I wish someone would have told me I had to take it with fat 10 years ago.... :rolleyes:

Share this post


Link to post
Share on other sites

well i normally take 80mg in the morning after i eat breakfast (either cereal or toast with peanut butter)...are those fatty enough?

i have never heard of this "fatty meals" thing, but maybe it would help me!

any suggestions of something that has a good amount of fat in it that i can take my pills with?

:)

Share this post


Link to post
Share on other sites

well I dont want to dissapoint you at all coz accutane works miracles for many people I know, but it didnt for me even after two rounds

the forst time I took it my skin became great the first month or two, but towards the end I started to get breakouts again, and I continued to get them till this day..

accutane didn't work for me and even my dermatologist was surprised about it..

I do hope it works for you coz it does to the majority of poeple, and unfortunately I'm not one of them... :(

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×